Alert archive / Louisiana / Small Craft Advisories in 2015

Small Craft Advisory 30, NWS New Orleans, LA

April 28, 2015

NWS New Orleans, LA issued this small craft advisory at Apr 28, 2015, 3:23 PM CDT. It took effect at Apr 28, 2015, 8:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2015, 3:23 PM CDT (20:23 UTC)
In effect from
Apr 28, 2015, 8:00 PM CDT
Expired
Apr 29, 2015, 10:11 AM CDT
In force
14 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 4:49 PM CDT, 22 hours 34 minutes earlier.

Area forecast discussion, Apr 27, 4:49 PM CDT, 22 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
449 PM CDT MON APR 27 2015

.SHORT TERM...

SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL CONTINUE TO BE THE
MAIN CONCERNS TONIGHT AND POSSIBLY INTO TUESDAY MORNING AS THE
POTENT STORM SYSTEM AND ASSOCIATED WAVES OF ENERGY IN THE MID AND
UPPER LEVELS MOVE THROUGH THE REGION. IT WAS A BUSY MORNING WITH
NUMEROUS SEVERE WEATHER EVENTS AND SOME REPORTS OF FLOODING.
ADDITIONAL THUNDERSTORMS IN SOUTH CENTRAL LOUISIANA HAVE BECOME
STRONG TO SEVERE WITH HAIL BEING THE MAIN THREAT. CURRENT
THUNDERSTORMS OVER THE NORTHWEST AND NORTH PORTION OF THE FORECAST
AREA WILL LIKELY PERSIST INTO THE EVENING AS STORMS TO THE WEST
MOVE ACROSS THIS REGION. LARGE SEVERE THUNDERSTORMS THAT DEVELOPED
THE LAST COUPLE HOURS OVER THE NORTHWEST GULF...OFF THE UPPER
TEXAS COAST...WILL LIKELY GROW IN NUMBER AND EVENTUALLY MOVE INTO
WEST TO SOUTHWEST PORTION OF THE FORECAST AREA EITHER LATE THIS
EVENING OR AROUND MIDNIGHT. THIS WOULD BE CONSISTENT WITH EARLIER
FORECAST REASONING AND THE TRENDS OF THE LATEST 12Z GFS AND ECMWF
QPF FORECASTS. IT IS ANTICIPATED THE STRONGER THUNDERSTORMS WILL
BE IN SINGLE CELLS...CLUSTERS AND LINE SEGMENTS...AND THE
PROGRESSIVE NATURE AND FAST MOVEMENT SHOULD HOLD THE ADDITIONAL
RAINFALL AMOUNTS DOWN IN THE 1 TO 3 INCH RANGE IN MOST AREAS. WILL
NEED TO MONITOR CONVECTIVE TRENDS THIS EVENING...AS WOULD NOT BE
SURPRISED TO SEE SOME LARGER SWATHS OF 2 TO 4 INCHES WITH EMBEDDED
HIGHER AMOUNTS NEAR 6 INCHES. REGARDLESS OF WHETHER THESE AMOUNTS
ARE REALIZED OR EXCEEDED...THERE WILL BE MAXIMIZED RAINFALL
EFFICIENCY THAT COULD DROP SOME 2 TO 4 INCH AMOUNTS IN A ONE TO
TWO HOUR PERIOD. FOR THAT REASON...THE FLASH FLOOD WATCH IS
OBVIOUSLY NEEDED TONIGHT INTO AT LEAST EARLY TUESDAY MORNING. HAVE
LEFT THE WATCH IN EFFECT THROUGH 1 PM TUESDAY.

THE FORECAST AREA REMAINS IN A MARGINAL TO SLIGHT RISK OF SEVERE
THUNDERSTORMS THROUGH TONIGHT. BASED ON THE RECENT HISTORY OF
SEVERE TRENDS...THE STRONG DYNAMICS...IMPRESSIVE SHEAR AND
INSTABILITY...AND PRECIPITABLE WATER AS HIGH AS AROUND 2
INCHES...WILL ALL REMAIN FAVORABLE FOR FLOODING RAINS AND SEVERE
THUNDERSTORMS.

IMPROVEMENT WILL BE ON THE HORIZON STARTING TUESDAY
AFTERNOON...AND ESPECIALLY GOING INTO TUESDAY NIGHT AND WEDNESDAY
AS THE STORM SYSTEM MOVES EAST OF THE FORECAST AREA AND MUCH DRIER
AIR MOVES IN.

.LONG TERM...

THE DRY AIR WILL LEAD TO COOLER NIGHTTIME TEMPERATURES AND
SLIGHTLY BELOW NORMAL TEMPERATURES IN THE 70S TO NEAR 80 FOR LATE
IN THE WEEK AND THE WEEKEND. A POTENT SHORTWAVE TROUGH WITH A
REINFORCEMENT OF COOLER AIR WILL MOVE FROM THE WESTERN GREAT LAKES
SOUTH AND SOUTHEAST ACROSS THE SOUTHEAST STATES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT. ANY ASSOCIATED MOISTURE WITH THIS SYSTEM
WILL REMAIN WELL NORTHEAST OF THE FORECAST AREA...SO ONLY A FEW
PASSING CLOUDS ARE EXPECTED. THE ENTIRE FORECAST AREA HAS NO
MENTION OF RAIN WEDNESDAY NIGHT THROUGH MONDAY...AND MUCH OF THIS
TIME WILL BE COMPLETELY CLEAR WITH LOW HUMIDITY. 22/TD

&&

.AVIATION...

EXPECT VFR TO MVFR CONDITIONS THIS AFTERNOON AND EVENING AS
ADDITIONAL THUNDERSTORMS DEVELOP OVER THE NEXT SEVERAL HOURS. HAVE
LEFT VCTS IN MOST TERMINALS THROUGH THE PERIOD. EXPECT ANOTHER AREA
OF STORMS TO DEVELOP LATE TONIGHT AND SHOULD IMPACT THE TERMINALS
FROM WEST TO EAST MAINLY AFTER 06Z.

&&

.MARINE...

AFTER AN EVENTFUL MORNING AND EARLY AFTERNOON STORMS ARE FINALLY
PUSHING OUT OF THE COASTAL WATERS. WINDS WILL REMAIN ELEVATED
THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AND
INTO TUESDAY MORNING. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP
AGAIN LATE TONIGHT AND THEY SHOULD MOVE THROUGH THE COASTAL WATERS
AFTER MIDNIGHT INTO TUESDAY MORNING. A SFC LOW WILL DEVELOP NEAR
THE TEXAS COASTAL BEND AND MOVE EAST THROUGH THE LOCAL COASTAL
WATERS TUESDAY. THIS WILL HELP SHIFT WINDS FROM AN EASTERLY AND
SOUTHEAST DIRECTION TO NW. WITH THE LOW MOVING EAST SLOWLY...NW
WIND SPEEDS WILL STAY ELEVATED THROUGH FRIDAY. RETURN FLOW ON
SOUTHEASTERLY WINDS WILL START ONCE AGAIN BY NEXT WEEK. 13/MH

&&

DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NAVY WEEK.
ACTIVATION...NONE.
ACTIVITIES...MONITORING SEVERE WEATHER POTENTIAL
			 MONDAY AND TUESDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  60  71  51  66 /  90  50  20  10
BTR  64  75  52  68 /  90  40  20  10
ASD  67  77  55  68 / 100  50  20  10
MSY  69  79  57  67 / 100  40  20  10
GPT  66  75  58  69 / 100  60  30  20
PQL  65  78  58  70 / 100  70  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR LAZ034>037-039-
     040-046>050-056>072.

GM...NONE.
MS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MSZ068>071-077-
     080>082.

GM...NONE.
&&
Hazardous weather outlook, Apr 27, 5:12 PM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT MON APR 27 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-281015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
512 PM CDT MON APR 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
SOUTH CENTRAL AND SOUTHEAST LOUISIANA AND THE COASTAL WATERS...AND
A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH
MISSISSIPPI. MAIN HAZARDS INCLUDE DAMAGING WINDS...LARGE
HAIL...CONTINUOUS LIGHTNING...VERY HEAVY RAIN...AND ISOLATED
TORNADOES AND WATERSPOUTS.

THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
WITHIN A SHORT PERIOD OF TIME THROUGH TUESDAY MORNING. ADDITIONAL
RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH LOCALIZED AMOUNTS UP TO 6
INCHES MAY BE PRODUCED AND A FLASH FLOOD WATCH IS IN EFFECT
THROUGH 1 PM TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS MAINLY TUESDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. A
SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST MAINLY TUESDAY
MORNING FOR ST BERNARD AND PLAQUEMINES PARISHES AS WELL AS
JACKSON AND HARRISON COUNTIES. THIS WILL BE FOR ONGOING SEVERE
THUNDERSTORMS DURING THE MORNING AS THEY EXIT THE REGION. THE
PRIMARY THREAT WILL BE DAMAGING WINDS...LARGE HAIL...CONTINUOUS
LIGHTNING...VERY HEAVY RAIN...AND ISOLATED TORNADOES.

A SMALL CRAFT ADVISORY MAY BE NEEDED STARTING TUESDAY NIGHT FOR
STRONG NORTHWEST WINDS OVER ALL COASTAL WATERS. THIS ADVISORY MAY
RUN THROUGH MUCH OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY THROUGH TUESDAY
MORNING.

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:25 PM CDTSevere Thunderstorm WarningLIXJefferson, Lafourche, Terrebonne35 min
Apr 27, 7:44 PM CDTSpecial Marine WarningLIX46 min
Apr 27, 7:49 PM CDTSpecial Marine WarningLIX56 min
Apr 27, 8:44 PM CDTSpecial Marine WarningLIX91 min
Apr 27, 9:38 PM CDTSpecial Marine WarningLIX82 min
Apr 27, 9:41 PM CDTSpecial Marine WarningLIX64 min
Apr 27, 9:44 PM CDTSpecial Weather StatementLIXJefferson31 min
Apr 27, 10:22 PM CDTSpecial Marine WarningLIX113 min
Apr 27, 10:49 PM CDTSpecial Marine WarningLIX86 min
Apr 27, 10:54 PM CDTSpecial Marine WarningLIX96 min
Apr 27, 11:10 PM CDTSpecial Marine WarningLIX35 min
Apr 27, 11:15 PM CDTSpecial Marine WarningLIX30 min
Apr 27, 11:43 PM CDTSpecial Marine WarningLIX62 min
Apr 27, 11:45 PM CDTSpecial Marine WarningLIX30 min
Apr 27, 11:53 PM CDTSpecial Marine WarningLIX2 hr
Apr 28, 12:40 AM CDTSpecial Marine WarningLIX95 min
Apr 28, 2:04 AM CDTSpecial Marine WarningLIX86 min
Apr 28, 1:57 PM CDTSpecial Marine WarningLIX63 min

Nearby

Small Craft Advisories in Louisiana, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.